MAUDE Adverse Event Report: CONMED UTICA SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 60-5274-032
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
Conmed (b)(4) reported on behalf of their customer that the 60-5274-032, spatula electrod w/stealth er 5mm x 32cm (5/cs), was being used during a total laparoscopic hysterectomy on (b)(6) 2022 when it was reported that the ¿tip of electrode was detached during the surgery.¿ further assessment found the procedure was completed and there was no delay to the surgery reported.The tip of the device was in the sterile field when it became detached from the device and fell into the surgical site.The tip was retrieved using grasping forceps.There was no report of injury, medical/surgical intervention or extended hospitalization required for the patient.The patient¿s current status is unknown.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet recieved.
 
Additional Manufacturer Narrative
Received one 60-5274-032 in unoriginal packaging.Lot number was not verified.Performed a visual inspection, the spatula electrode was received disassembled from the device.There is evidence of soldering on the electrode.The potential root cause was identified to be the loss of energy from the laser input controller to the output beam.Fiber optic cable damage/loss, and laser misalignment over time were determined to be contributing factors to energy loss throughout the system.Upon operations notification of weak weld strength, the welder manufacturer serviced the equipment to correct the energy loss/misalignment issue.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised to examine the device prior to use for damage.Do not use if damage is found.These electrosurgical suction/irrigation instruments should only be used by surgeons trained in surgical endoscopy according to established hospital protocol.To avoid potential damage to trocar seals and to the electrosurgical tip, always slide the tip shield in the covered and locked position during insertion into the trocar cannula.Misuse of this device can result in a patient injury.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the 60-5274-032, spatula electrod w/stealth er 5mm x 32cm (5/cs), was being used during a total laparoscopic hysterectomy on (b)(6) 2022 when it was reported that the ¿tip of electrode was detached during the surgery.¿ further assessment found the procedure was completed and there was no delay to the surgery reported.The tip of the device was in the sterile field when it became detached from the device and fell into the surgical site.The tip was retrieved using grasping forceps.There was no report of injury, medical/surgical intervention or extended hospitalization required for the patient.The patient¿s current status is unknown.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
courtney pomichter
525 french rd
utica, NY 13502
3156243170
MDR Report Key15029029
Report Number1320894-2022-00153
Device Sequence Number6196415
Product Code GEI
UDI-Device Identifier30653405010702
UDI-Public(01)30653405010702(17)261205(10)202112061
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-5274-032
Device Catalogue Number60-5274-032
Device Lot Number202112061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer08/10/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic